Q. I have GERD and feel a lump under Adam's apple. Is it serious?

Answered by
Dr. Shyam Kalyan N
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 15, 2018

Hi doctor,

I am 32 years old. I have GERD since a few years as the doctor told me after a diagnosis where he took the camera inside the food pipe. Anyway, I used to smoke then I quit but recently I smoked a bit when I was in holiday, after coming back from holidays I am getting a lump like feeling under my Adam's apple, just where the neck and the chest meet when I swallow food or saliva. It is very disturbing. I went to the doctor and he told it is maybe because of inflammation of the food pipe and gave me to do an ultrasound but everything went well. Nothing was found. But the feeling of something stuck is making me worried. Should I be concerned?

#

Hi,

Welcome to icliniq.com.

The lump feeling is most probably due to reflux laryngitis. It is a manifestation of GERD (gastro-esophageal reflux disease) higher up near the larynx (Adam's apple and voice box). Smoking aggravates the same or can be a trigger for it. The reflux symptoms may also be voice change, hoarseness, difficulty swallowing, increased throat mucus and frequent clearing of the throat.

You will have to take some proton pump inhibitors (Pantoprazole, Esomeprazole or Lansoprazole) twice daily for few weeks and then take once daily for a week and stop. Have Gavison syrup (Sodium Alginate and Sodium bicarbonate) after each meal. Follow all precautions for GERD as your doctor would have told you before. If the problem persists and does not resolve you may have to repeat the endoscopy and this time we will have to do a video laryngoscopy along with the UGI (upper gastrointestinal) endoscopy. If there is excessive mucus you may need a mucolytic medicine and an anti-allergic tablet as well. Do let us know the progress.

For more information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist


Was this answer helpful?

 | 


Related Questions:
Is tablet Pansec increasing my father's creatinine levels?

.. to a group of drugs called as proton pump inhibitors, and they are known to cause interstitial nephritis. However, they are not strongly blamed for causing so, but if you want to be on the safer side, it is advisable to switch from Pantoprazo...   Read full

Though I am on treatment for stomach pain, the pain persists. Why?

 Do not drink juices of citrus fruits like orange as it may increase acidity ...   Read full

Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?

.. through your query. There are no drug interactions between Pantoprozole and Diclofenac (Voltaren). In fact, anyone who takes painkillers like Diclofenac has to take Pantoprazole to prevent Diclofenac-induced gastritis. So, relax and take the regul...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.